About this blog

Roaccutane 20mg daily

Entries in this blog

emeralde

5 weeks and 4 days into accutane!!

My skin has cleared up considerably. The giant cysts have more or less gone and are drying up. What is left are lots of red marks which look like zits and I daren't wear any makeup so my self-esteem is not at the highest right now.

But I'm happy that my face has cleared up this much. I believe we should always count our blessings. :wavey:

But I noticed that my pores are actually very clogged. I have quite large pores by the way. Some of the plug in the pores stick out a bit and when I pinch it comes out. Dried up mixture of sebum and dirt I guess. Well, the problem is that all this plug I have underneath my skin are like time bombs waiting to be set off. I wake up in the morning and the first thing I do is check if any new pimples have formed. I've noticed that a new INFLAMED pimple can form overnight on a clogged pore which was otherwise giving me no trouble.

So right now my problem is pimples which don't go when popped, but are quite inflamed.

I went for treatment at the beauty saloon yesterday. I was quite wary and asked the beautician to just extract whatever is near the surface and not go too deep because I know of slow wouond healing and scarring while on accutane.

Anyway, the beautician's theory was that pimples HAVE got to be extracted else the pus stays inside and bacteria will multiply and eat into your tissue and then you'll end up with pock marks.

And dermatologists will tell u that popping pimples lead to scarring.

So, I don't know who to believe.

And I went to this accutane action group forum the other day. Man, it was scary!

The people there were suffering from the side effects of tane 10-15 years post-tane!

Can u believe it?

Some of the side effects were hypothyroidism( cold intolerabilty, slow metabolism, weight gain, sluggishness), night blindness, dry eyes, PERMANENT redness of the eyes, PERMANENT hair loss, PERMANENT depression and arthritis.

I must say I am so afraid of tane and what it can do to me. I already several side-effects: eczema, dry eyes, dry skin (slightly fine lines), hip joint pain, and some depression.

I'm now huge on popping supplements to overcome the side effects of 'tane. I'm on Vitamin E 400IU, evening primrose and fish oil 1000mg (for my eczema and hormonal balance), biotin 25mg, vit C 800mg, and milk thistle and dandelion (to help detoxify my liver so 'tane doesn't do so much harm to it).

I'm hoping and praying that my acne will clear up once and for all and that I'll come out of 'tane unscathed.

Cheerios, everyone!!

emeralde

hello

Hi all!

I'm into my 5th week of roaccutane. 20mg daily.

I know my dose is really low considering that everyone here is on at least 40mg, but i guess the derms in my country are more apprehensive of turning on full blast accutane treatment. Anyway, my acne is moderate. Some cysts here and there, more of pustules which look horrible when they burst and even more so when they haven't. :wavey:

Anyway, here's some of my history. Suffered from acne since 14. Have tried antibiotics, and almost every skin care product there is. Antibiotics worked, but acne recurred after a while, though it was slightly better. Was on accutane 10mg daily for 2 and a half months before. My mom was rather paranoid so the derm took me off. My skin was SIGNIFICANTLY better. Slight pimples here and there but it was nothing compared to what I had before. I was happy.

And then. A few months back I got a HUGE acne attack. (For the record I'm 21 now).

So another derm put me on 20mg daily.

Some side effects I suffer are dry eyes, I can't wear my contact lenses now. And also slight joint pain. And also some loss of bladder control. Yes, I googled and found out that it may be one of the effects of accutane but they haven't proved it to be true yet. I dunno, with my low dose I'm also having these effects.

Acne has improved. Yes. But I tend to still develop cysts. and also some pustules. Every morning I wake up and the first thing I do is feel my face if any new cysts or pustules have developed.

For cleansing I'm alternating a salicylic acid cleanser and one given by the derm. It's drying. But I'm afraid moisturizing cleansers will cause me to break out. Could some one help me out here?

I moisturise with aloe vera gel. But I still use an acne cream with tea tree oil and also another antiseptic cream given by the derm. It makes my skin red. Should I stop acne topicals totally?

Sometimes I look into the mirror and I just don't want to go to Uni. I hope accutane really does work!!

The blogs here are really inspiring. So many people, some with conditions worse than mine, and all living so optimistically. Thank you so much for sharing! And good luck to everyone out there.

I believe the acne will fade one day. Yeah!!

The Acne.org Regimen
The Acne.org Regimen
Product & Treatment
Reviews
Support Forums